MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB740D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2024 and suture was used.During the procedure, it was reported by a sales rep that during wound closure for abdominal fascia, the needle had been detached in the middle of the handling of a needle.The caulking must be weak.It was a control release needle.Lot number - tmmjqr or ubmczs - unknown if this is the correct lot number.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: what is the procedure name?= unk please clarify which is the correct lot number (tmmjqr or ubmczs)?= it could not be determined.Both lots are the possible number.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify= during sutuirng please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=we regularly contact with sales rep about the device returning.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq)= (b)(6).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Possible lots: tmmjqr and ubmczs.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/18/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.The actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch: ubmczs; batch: tmmjqr.A manufacturing record evaluation was performed for the finished device ubmczs / pdpb740 batch number, and no non-conformances were identified.Expiration date: jan/31/2026.Date of mfg.: feb/07/2024.D4: udi: (b)(4).A manufacturing record evaluation was performed for the finished device tmmjqr / pdpb740 batch number, and no non-conformances were identified.Expiration date: oct/31/2025.Date of mfg.: nov/16/2023.D4: udi: (b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.One winding former with two unused strands was received for analysis.Product code is pdpb740d which is a control release and requires eight strands per packet.In order to evaluate the conditions of the returned sample, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strands no anomalies or pull off was observed during the evaluation.The product code pdpb740d contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
PDS+ VIO 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20066474
Report Number2210968-2024-08945
Device Sequence Number8440453
Product Code NEW
UDI-Device Identifier10705031218840
UDI-Public10705031218840
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDPB740D
Device Lot NumberTMMJQR, UBMCZS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown